Alert archive / Missouri / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm warning at Feb 19, 2019, 3:34 AM CST for 7 counties in Missouri. It took effect at Feb 19, 2019, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2019, 3:34 AM CST (09:34 UTC)
- In effect from
- Feb 19, 2019, 6:00 PM CST
- Expired
- Feb 20, 2019, 3:57 AM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS43 KEAX 190934 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 334 AM CST Tue Feb 19 2019 ...Wintry Weather This Evening into Tonight... MOZ001>006-011-191745- /O.UPG.KEAX.WS.A.0003.190220T0000Z-190220T1500Z/ /O.NEW.KEAX.WS.W.0003.190220T0000Z-190220T1500Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, and Craig 334 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Moderate to heavy snowfall expected. Total snow accumulations of 5 to 7 inches and ice accumulations of a light glaze expected. * WHERE...Portions of north central and northwest Missouri. * WHEN...From 6 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. && $$ KSZ102-MOZ012-191745- /O.UPG.KEAX.WS.A.0003.190220T0000Z-190220T1500Z/ /O.EXA.KEAX.WW.Y.0011.190220T0000Z-190220T1500Z/ Doniphan-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Savannah, and Country Club Villa 334 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Moderate snowfall expected. Total snow accumulations of 4 to 5 inches and ice accumulations of a light glaze expected. * WHERE...In Kansas, Doniphan County. In Missouri, Andrew County. * WHEN...From 6 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ KSZ025-057-060-103>105-MOZ028>033-037>040-043>046-053-054-191745- /O.CON.KEAX.WW.Y.0011.190219T2200Z-190220T1500Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 334 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 4 inches and ice accumulations of up to one tenth of an inch expected. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...From 4 PM Tuesday to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ MOZ007-008-013>017-020>025-191745- /O.CON.KEAX.WW.Y.0011.190220T0000Z-190220T1500Z/ Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan- Clinton-Caldwell-Livingston-Linn MO-Macon- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 334 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of up to 0.05" expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 6 PM Tuesday to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ Blair
2 follow-up statements
226 WWUS43 KEAX 191728 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1128 AM CST Tue Feb 19 2019 ...Wintry Weather This Evening into Tonight... MOZ001>006-011-201100- /O.CON.KEAX.WS.W.0003.190220T0000Z-190220T1500Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, and Craig 1128 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Moderate to heavy snowfall expected. Total snow accumulations of 5 to 7 inches and ice accumulations of a light glaze expected. * WHERE...Portions of north central and northwest Missouri. * WHEN...From 6 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. && $$ KSZ025-057-060-103>105-MOZ028>033-037>040-043>046-053-054-201100- /O.CON.KEAX.WW.Y.0011.190219T2200Z-190220T1500Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1128 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 4 inches and ice accumulations of up to fifteen hundredths of an inch expected. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...From 4 PM Tuesday to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ KSZ102-MOZ007-008-012>017-020>025-201100- /O.CON.KEAX.WW.Y.0011.190220T0000Z-190220T1500Z/ Doniphan-Putnam-Schuyler-Andrew-De Kalb-Daviess-Grundy-Sullivan- Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Including the cities of Wathena, Elwood, Troy, Highland, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 1128 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of up to one tenth expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 6 PM Tuesday to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$
701 WWUS43 KEAX 200957 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 357 AM CST Wed Feb 20 2019 ...Wintry Mix to End this AM, Hazardous Travel Remains... MOZ001>006-011-201500- /O.CAN.KEAX.WS.W.0003.000000T0000Z-190220T1500Z/ /O.EXA.KEAX.WW.Y.0011.000000T0000Z-190220T1500Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, and Craig 357 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Portions of north central and northwest Missouri. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...Plan on slippery hazardous road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ KSZ025-057-060-103>105-MOZ028>033-037>040-043>046-053-054-201500- /O.CON.KEAX.WW.Y.0011.000000T0000Z-190220T1500Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 357 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Additional light snow and freezing drizzle resulting in a light glaze. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...Plan on slippery hazardous road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ KSZ102-MOZ007-008-012>017-020>025-201500- /O.CON.KEAX.WW.Y.0011.000000T0000Z-190220T1500Z/ Doniphan-Putnam-Schuyler-Andrew-De Kalb-Daviess-Grundy-Sullivan- Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Including the cities of Wathena, Elwood, Troy, Highland, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 357 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Additional light snow and freezing drizzle resulting in a light glaze. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...Plan on slippery hazardous road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ Blair
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 3:23 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 19, 3:23 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
323 AM CST Tue Feb 19 2019
.Discussion...
Issued at 316 AM CST TUE FEB 19 2019
Bottom line: Forecast remains largely unchanged as confidence
remains high for accumulating snowfall later today into tonight. A
Winter Storm Warning has been issued for far northwest Missouri,
with a Winter Weather Advisory for all other areas.
Upper wave over the Desert Southwest will quickly eject into the
Plains states later today, becoming increasingly negatively-tilted
and drawing moisture northward. Biggest forecast challenge
remains on timing of mid-level dry slot that gradually erodes
cloud ice and transitions snowfall production to light freezing
rain/drizzle. As it stands, greatest deep ascent and saturation
should occur prior to midnight, with a loss of cloud ice
following. With initial dry air to overcome, there remains some
model spread with respect to the timing of precipitation
reaching/developing over the forecast area. Most probable period
will be late afternoon to early evening across the area, with a
rapid spread/increase in precip rates thereafter. The most likely
period for accumulating snowfall is expected between 00-07Z, with
a transition to lighter precipitation in the form of light
freezing rain/drizzle or a mix thereafter. All accumulating
precipitation is expected to conclude before/around sunrise
Wednesday. Snowfall amounts will be highest in far NW MO with
totals in the 5-7" range where persistent, deep lift/saturation
will reside. Points south and east can expect a steady reduction
in amounts, with 3-4" from KC to Kirksville. For areas of east
central Kansas to central Missouri, snowfall amounts of 1-3" are
possible, along with total ice amounts up to 0.10". Biggest period
of impacts with active weather is anticipated between 00-08z,
with moderate snowfall rates that will quickly accumulate and
greatly reduce visibilities will little visual cue - followed by
light icing that may further cause hazardous conditions. Travel
across the entire forecast area is expected to become
difficult/hazardous beginning this evening into Wednesday morning.
The system will quickly lift to the north in response to another
strong wave diving southeast along the California Coast - our next
notable weather maker. Due to this, minimal cold air advection is
expected and temperatures will moderate Wednesday into Saturday,
with even some areas returning to the 50s by the end of the week.
Model spread has improved and confidence is increasing for this next
strong wave to through on Saturday. The track will be critical to
determining precipitation type, but currently the majority of the
precipitation looks to be in the form of rain. In fact, moisture and
instability will be on the increase ahead of the system, and a few
thunderstorms are certainly possible with the dynamics and
environment in place. On the backside, cannot rule out wrap-around
minor snow accumulations in NW MO as the system departs.
&&
.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1108 PM CST MON FEB 18 2019
Mid-level clouds will continue to drift overhead through the
overnight while winds remain light as a surface ridge approaches
from the north. The next winter storm system will overspread the
area late Tuesday afternoon and into the evening hours. Will
initially see MVFR ceilings develop around 21Z, followed by a
quick onset of light snow by 23Z to 00Z. IFR ceilings are then
expected to develop as the evening progresses. Snow, moderate at
times, will then transition to a wintry mix Tuesday night and
finally, freezing drizzle, before activity pushes eastward
Wednesday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 4 PM this afternoon to 9 AM CST
Wednesday for KSZ025-057-060-103>105.
Winter Weather Advisory from 6 PM this evening to 9 AM CST
Wednesday for KSZ102.
MO...Winter Weather Advisory from 4 PM this afternoon to 9 AM CST
Wednesday for MOZ028>033-037>040-043>046-053-054.
Winter Weather Advisory from 6 PM this evening to 9 AM CST
Wednesday for MOZ007-008-012>017-020>025.
Winter Storm Warning from 6 PM this evening to 9 AM CST
Wednesday for MOZ001>006-011.
&&
Discussion...Blair
Aviation...WelshHazardous weather outlook, Feb 18, 5:10 AM CST, 22 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 510 AM CST Mon Feb 18 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 510 AM CST Mon Feb 18 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected today into tonight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate to heavy snow is expected to return to the area around sunset on Tuesday and last through Wednesday morning. Overall 2 to 7 inches of snow is expected across the area, with the higher totals closer to the Iowa and Missouri border. Expect hazardous road conditions overnight Tuesday into Wednesday afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Winter Storm Warnings in Missouri, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.